PCOS/Insulin Resistance Support - Anyone have an upset stomach on Metformin??




mfg1204
01-29-2013, 09:03 PM
Hi There!! :?: I have a question for anyone who has been prescribed Metformin to assist in weight loss. I have had lots of blood work & test run. I am not diabetic, but have PCOS. My insulin is really out of wack, so that is why I am on Metformin (which you all probably can guess but I've never posted anything ever on a forum before so I don't know all the do's & don'ts).

Anywhoo- I was prescribed Metformin 3 weeks ago. I have been taking it off & on since (I skipped all last week). This medication is giving me CRAZY diarrhea. I've seen that this is a common side effect but does anyone know how long it lasts? I know I should be taking it everyday (2x a day), but on day's where I am out & about or have company over, I can't spend half the day in the bathroom. Any tips, experiences to share, anything to help??

I go see my Dr. next week to check in, but I just can't wait to find out if I am normal or not (loaded question :p).

Also, any eating tips that work well with Metformin?

Thanks in advance to all who took the time to read this & or help this gal out!


penmage
01-29-2013, 09:36 PM
I don't have any advice- I don't have that particular side effect- but I hope you feel better soon! :hug:

Lindsayanne716
01-29-2013, 09:54 PM
Yes, for about a month. I did lots of research and it is completely normal for it to upset your stomach for 3-4 weeks. It will subside, but if it doesn,t see if you can lower your dosage. I was taking 500mg with breakfast and 500mg with dinner. Eventually my doctor lowered is to only 500mg at bed time.


Lindsayanne716
01-29-2013, 09:55 PM
Oh, I should have mentioned that the side effects were really bad when I ate anything that had lots of carbs or fat, so if you stay away from that you might feel a bit better

gymrat05
01-29-2013, 10:21 PM
Diarrhea is a common side effect if eat foods high in carbohydrates. Personally, i got really constipated on metformin when I started eating better. How much are you taking? Did you doctor tell you to start taking the full dose right away? I started with half of the prescribed dose daily and then after a week I upped it to 3/4 of the prescribed dose and then to the full dose.

You should adjust the. The only time I got really ill on metformin was when I took it at dinner and then had some alcohol about an hour later. I got incredibly nauseous. That did not pass with time. When I was on met I never took it when I planned on having a drink.

mfg1204
01-29-2013, 11:26 PM
THANKS so much everyone! I appreciate it! I am going to keep plugging away, just wanted to make sure I wasn't alone. I am so happy I have found this site! :)